MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK SURPASS EVOLVE 4.0MM X 17MM - PMAS; INTRACRANIAL ANEURYSM FLOW DIVERTER

STRYKER NEUROVASCULAR CORK SURPASS EVOLVE 4.0MM X 17MM - PMAS; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number FDS40017
Medical Device Problem Code Premature Activation (1484)
Health Effect - Clinical Codes Stenosis (2263); Vascular Dissection (3160)
Date of Event 11/14/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during the paraopthalmic aneurysm procedure, the physician was unable to fully open the subject flow diverting stent at the target lesion.It was resheathed and after the 3rd resheathing attempt, the subject flow diverting stent deployed prematurely within the microcatheter.During manipulation to properly deploy the subject flow diverting stent the left internal carotid artery (ica) got dissected and the procedure was aborted.The subject flow diverting stent was removed with the microcatheter.Patient was given heparin, asprin (asa) and billinta and also discharged on (b)(6) 2022.Imaging was performed which showed dissection but patent flow with areas of stenosis.The collateral flow was started due to which the flow wasn't shut completely.The patient was stable.No additional information available.
 
Additional Manufacturer Narrative
Due to the automated manufacturing execution system (mes) there are controls in the manufacturing process to ensure the product met specifications upon release.During visual/microscopic inspection, the device was returned inserted in the microcatheter.The stent was found to be partially deployed.The device was flushed and the sdw advanced through the microcatheter without any issues.The stent was fully deployed without issue and was noted to be slightly deformed.The sdw was noted to be kinked from the proximal end of the device.The stent introducer sheath was not returned.During functional inspection, stent failed/unable to open (when not implanted) was not confirmed during advancement and the stent was noted to be slightly deformed, but the analyzed defects are consistent with the reported event.Stent deployed prematurely during use was confirmed as the device was returned partially deployed in the microcatheter.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information indicates the following: para-ophthalmic aneurysm was being treated and a rather tortuous ica.The stent would not fully open and after a 3rd resheathing, the stent implant fell off the resheathing pad and could not be deployed and needed to be removed.There was much manipulation during this case and a vessel dissection occurred.The stent was removed, and the case was aborted.There was no medical intervention to treat the dissected vessel.The patient is now clinically intact and being discharged home today with asa and brillinta.Follow up cth showed no infarct or hemorrhage, cta showed the left ica dissections but patent flow with areas of stenosis.Thankfully, her collaterals arrived robust, and the dissections did not shut the flow down entirely.Additional information states the anatomy was very tortuous, the device was prepped as per dfu, and the physician believes the vessel was dissected during the resheathing and migration of the long sheath as manipulations were being made to try and improve the proximal support to help the stent open better.It is most likely that due to the severe tortuosity vessel, the physician experienced difficulty when deploying the stent, which led to 3 attempts in resheathing the stent in order to deploy the stent correctly.During these attempts the vessel was unintentionally dissected, and the subsequent reported stenosis.An assignable cause of procedural factors will be assigned to the as reported defects ¿stent failed/unable to open (when not implanted), ¿stent prematurely deployed during use¿, ¿patient vessel dissection¿ and ¿non-flow limiting vessel stenosis' and to the as analyzed defects ¿stent partial deployment¿, ¿stent deployed prematurely during use¿, ¿sdw kinked/bent¿ and ¿stent deformed¿ as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.
 
Event or Problem Description

Brand Name
SURPASS EVOLVE 4.0MM X 17MM - PMAS
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key15957493
Report Number3008881809-2022-00615
Device Sequence Number5549565
Product Code OUT
UDI-Device Identifier07613327386530
UDI-Public07613327386530
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P170024/S003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/06/2023
Device Model NumberFDS40017
Device Catalogue NumberFDS40017
Device Lot Number22387949
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/06/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/14/2022
Supplement Date Received by Manufacturer12/28/2022
Initial Report FDA Received Date12/12/2022
Supplement Report FDA Received Date01/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/07/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR XT 27 MICROCATHETER (STRYKER)
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age73 YR
Patient SexFemale